MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA6EBU375
Medical Device Problem Codes Difficult to Remove (1528); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: received for analysis was a 6f launcher guide catheter, preloaded into a non-mdt introducer sheath.A non-mdt y-connector was connected to the catheter hub.A non-mdt angiographic wire was preloaded into the y-connector and into the catheter shaft.The y-connector disconnected from the catheter hub with no issues.No deformation noted to the y-connector.The angiographic wire was removed from the catheter with resistance noted.Based on the shape of the distal tip of the wire, it appears the wire got stuck in a site of deformation in the catheter shaft.The wire od was confirmed as 0.035¿.The returned wire was loaded into the catheter shaft and stopped at a site of deformation in the shaft and would not advance further.Slight torsional kinks were noted on the catheter shaft approx.30-33.5cm from the strain relief.Exposed wire braid was noted at the deformation site.A torsionally kinked section on the catheter was noted approx.41-47cm from the strain relief.Exposed braid was also seen at this deformation site.A kink was noted approx.48cm from the strain relief.The id of the catheter measured 0.071¿ meeting specification of 0.071¿ +/- 0.001¿.The shaft od measured 0.082¿ meeting specification of 0.082¿ +/- 0.001¿.The catheter length measured approx.100cm, indicating the catheter had not been stretched.No crack was noted in the catheter.No other deformation noted to the catheter shaft.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher guide catheter was intended to be used during a procedure.No damage was noted to packaging.The device was removed from packaging per ifu.The device was inspected and prepped per ifu with no issues noted.It was reported that the launcher stretched and changed shape during the procedure.The device was damaged during intubation attempt of left coronary artery.There was no obvious anatomical problem.No significant force was used to rotate the catheter.A crack was noted followed by rotation problems.Attempt of reintroducing the guidewire failed.Fluoro showed the broken catheter low at the level of the distal abdominal aorta.Attempt to rotate and straighten the broken part failed as well.Retraction to femoral sheath and attempt to remove the device through it failed.To avoid losing the distal part of catheter with extensive force applied, the launcher device with the sheath were removed all together and it was successful.Patient required protamine sulphate infusion and prolonged manual compression of puncture site.The patient is alive with no injury.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9749526
Report Number1220452-2020-00028
Device Sequence Number740879
Product Code DQY
UDI-Device Identifier00613994821348
UDI-Public00613994821348
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2021
Device Model NumberLA6EBU375
Device Catalogue NumberLA6EBU375
Device Lot Number0010046568
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR